Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 24, NWS Tulsa, OK

June 7, 2022Crawford County, Sebastian County, Arkansas; Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 7, 2022, 10:49 AM CDT for Crawford County, Sebastian County, Arkansas; Sequoyah County, Oklahoma. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2022, 10:49 AM CDT (15:49 UTC)
Expired
Jun 7, 2022, 2:00 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Sebastian County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 16 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 11:00 AM CDTFLASH FLOOD2 Sw Figure Five, ARFLASH FLOODING ON OLD UNIONTOWN ROAD IN VAN BUREN. WATER COVERING THE ROADWAY.
Jun 7, 11:03 AM CDTFLASH FLOOD2 E Fort Smith, ARWATER COVERING ROADWAY.
Jun 7, 11:03 AM CDTFLASH FLOOD3 Wsw Van Buren, ARSTREET FLOODING.
Jun 7, 11:16 AM CDTFLOOD3 Nw Rye Hill, ARWATER COVERING ROADWAY.
Jun 7, 11:16 AM CDTFLASH FLOOD2 S Figure Five, ARFLASH FLOODING WITH 2 INCHES OF WATER COVERING FAYETTEVILLE ROAD.
Jun 7, 11:19 AM CDTFLOOD2 W Barling, ARWATER COVERING ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1881 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

382 
WGUS54 KTSA 071549
FFWTSA
ARC033-131-OKC135-071900-
/O.NEW.KTSA.FF.W.0024.220607T1549Z-220607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1049 AM CDT Tue Jun 7 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southwestern Crawford County in northwestern Arkansas...
  Northwestern Sebastian County in west central Arkansas...
  Eastern Sequoyah County in east central Oklahoma...

* Until 200 PM CDT.

* At 1049 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1 inch of rain has 
  fallen. Additional rainfall amounts of 1 to 2 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Smith...                      Van Buren...
  Cedarville...                      Greenwood...
  Alma...                            Barling...
  Muldrow...                         Roland...
  Lavaca...                          Arkoma...
  Bonanza...                         Gans...
  Moffett...                         Rudy...
  Figure Five...                     Short...
  Fort Smith Regional Airport...     Jenny Lind...
  Brushy...                          Kibler...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3564 9475 3564 9421 3523 9415 3522 9440
      3524 9444 3538 9443 3537 9449 3535 9448
      3533 9450 3531 9448 3530 9450 3531 9455
      3533 9458 3532 9460 3539 9474

FLASH FLOOD...RADAR INDICATED

$$

RBD
2 follow-up statements
800 
WGUS74 KTSA 071640
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1140 AM CDT Tue Jun 7 2022

ARC033-131-OKC135-071900-
/O.CON.KTSA.FF.W.0024.000000T0000Z-220607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Sebastian AR-Sequoyah OK-
1140 AM CDT Tue Jun 7 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS 
AFTERNOON FOR SOUTHWESTERN CRAWFORD, NORTHWESTERN SEBASTIAN AND 
EASTERN SEQUOYAH COUNTIES...

At 1140 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3 and 4 inches of rain 
have fallen in the Fort Smith area with rainfall rates around 2 
inches an hour. Additional rainfall amounts of 1 to 2 inches are 
possible, generally south of Fort Smith. Flash flooding remains 
ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Fort Smith...                      Van Buren...
Cedarville...                      Greenwood...
Alma...                            Barling...
Muldrow...                         Roland...
Lavaca...                          Arkoma...
Bonanza...                         Gans...
Moffett...                         Rudy...
Figure Five...                     Short...
Fort Smith Regional Airport...     Jenny Lind...
Brushy...                          Kibler...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3564 9475 3564 9421 3523 9415 3522 9440
      3524 9444 3538 9443 3537 9449 3535 9448
      3533 9450 3531 9448 3530 9450 3531 9455
      3533 9458 3532 9460 3539 9474

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS

$$

RBD
431 
WGUS74 KTSA 071851
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
151 PM CDT Tue Jun 7 2022

ARC033-131-OKC135-071901-
/O.EXP.KTSA.FF.W.0024.000000T0000Z-220607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Sebastian AR-Sequoyah OK-
151 PM CDT Tue Jun 7 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 2 PM CDT THIS AFTERNOON FOR 
SOUTHWESTERN CRAWFORD, NORTHWESTERN SEBASTIAN AND EASTERN SEQUOYAH 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3564 9475 3564 9421 3523 9415 3522 9440
      3524 9444 3538 9443 3537 9449 3535 9448
      3533 9450 3531 9448 3530 9450 3531 9455
      3533 9458 3532 9460 3539 9474

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 9:14 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 7, 9:14 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 AM CDT Tue Jun 7 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 905 AM CDT Tue Jun 7 2022

MCS that was born across west-central Oklahoma earlier this
morning is now moving into southeast Oklahoma. These storms
are moving into an airmass conducive to supporting strong to
severe storms over the next several hours. 70 mph wind gusts
will be the most common concern. This especially
true across Pushmataha and Choctaw Counties in extreme southeast
Oklahoma. Additional scattered thunderstorms will also be
possible in the vicinity of an outflow boundary from a decaying MCS
that has moved to near a Okmulgee to Tahlequah line. All of this
activity is expected to diminish/exit the area by early afternoon.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 325 AM CDT Tue Jun 7 2022

Yet another MCS is likely to develop tonight and widespread
convection is expected across the forecast area from late tonight
into Wednesday. How this exactly evolves is uncertain, however
should an organized MCS develop then a risk of severe weather
would accompany its trek southeastward. Again a corridor of
heavier rainfall is possible and may lead to localized flooding
concerns. A more notable synoptic wave will accompany the
overnight convection with the attendant cold front / outflow
pushing south of the region Wednesday night. This will allow a
brief lull in precip chances Wednesday night into Thursday.

The boundary returns northward an expanding warm sector Thursday
ahead of a stronger wave aloft passing late Thursday into Friday.
This feature will aid in another MCS moving across the region
Thursday night through Friday morning. The associated cold front
continues to be shown pushing well south of the local area and
marking an end to the recent MCS train.

The weekend continues to be shown as likely dry and warm though
precip chances Sunday are in question as the warm front lifts
northward. This will be a period to monitor. Otherwise ridging
aloft builds and hot and humid conditions are likely by early next
week.

&&

.AVIATION...
(12Z TAFS)
Issued at 631 AM CDT Tue Jun 7 2022

The main aviation concern will be convective potential at the
southern sites of KMLC and KFSM. Cluster of storms over southwest
into south central OK will slide east and may affect those
terminals during the morning to midday hours. Inserted TEMPO IFR
conditions with the storms. Valley fog that had been affecting
some far NW AR sites has since lifted as clouds increase from the
west. Activity near KS border is fading and will likely not have
much impact to TAFs. Added VCTS and/or PROB30 mention to cover MCS
potential late night for far NE OK into NW AR. Outside of storm
considerations, VFR conditions should prevail.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  69  83  64 /  40  70  50  10
FSM   85  71  85  68 /  70  70  70  20
MLC   84  70  85  68 /  90  40  60  30
BVO   85  68  82  62 /  40  70  40  10
FYV   83  66  82  62 /  50  70  70  20
BYV   82  66  81  61 /  40  70  60  10
MKO   82  69  82  66 /  70  70  70  20
MIO   85  67  80  60 /  50  70  40  10
F10   82  69  83  66 /  80  70  60  20
HHW   88  72  88  71 /  90  20  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....07
AVIATION...30
Hazardous weather outlook, Jun 7, 8:10 AM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
810 AM CDT Tue Jun 7 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
810 AM CDT Tue Jun 7 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma into west-central Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A thunderstorm complex is set to move out of south-central
Oklahoma and across southeast Oklahoma and parts of west-central
Arkansas through early this afternoon. Some of the storms will
be capable of producing wind gusts to around 70 mph and quarter
size hail. Very heavy rainfall will also be possible that could
lead to flooding of low lying areas.

Additional storms will develop into a large storm
complex across Kansas this evening and spread southeastward
into the region after midnight. Overnight storms will
continue to pose a risk of severe weather and locally
heavy rains. Flooding concerns may increase given the
recent rainfall including both flash flooding and
main stem river flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY...High Wind Potential.

EXTENDED DISCUSSION...
Widespread thunderstorms are likely to be ongoing Wednesday
morning with locally heavy rainfall potential. Storm
chances will decrease from Wednesday afternoon through
Thursday afternoon. Another thunderstorm complex is
forecast to move into portions of eastern Oklahoma and
northwest Arkansas Thursday night into Friday. A risk
of severe weather and locally heavy rainfall will again
accompany these storms.

The active weather pattern ends by the weekend with
hot and humid conditions returning by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 7, 8:41 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
841 AM CDT Tue Jun 7 2022

OKZ073-071415-
Pittsburg OK-
841 AM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 915 AM CDT...

At 840 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Ashland, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Kiowa...                          Savanna...
Ashland...                        Blanco...
Pittsburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3467 9588 3468 9589 3468 9609 3485 9609
      3484 9573 3459 9573 3459 9588
TIME...MOT...LOC 1340Z 271DEG 40KT 3470 9615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 7, 8:44 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 AM CDT Tue Jun 7 2022

OKZ049-071430-
Pushmataha OK-
844 AM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southwestern
Pushmataha County through 930 AM CDT...

At 843 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Moyers, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Antlers...                        Snow...
Moyers...                         Kosoma...
Kellond...                        Dunbar...
Eubanks...                        Darwin...
Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3450 9578 3451 9577 3451 9567 3452 9567
      3453 9540 3426 9537 3422 9578
TIME...MOT...LOC 1343Z 265DEG 19KT 3438 9570

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 7, 8:50 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HAIL             3 SW MOYERS             34.30N 95.70W
06/07/2022  U0.75 INCH       PUSHMATAHA         OK   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Special weather statement, Jun 7, 9:50 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
950 AM CDT Tue Jun 7 2022

OKZ049-053-071515-
Choctaw OK-Pushmataha OK-
950 AM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southeastern
Pushmataha and northeastern Choctaw Counties through 1015 AM CDT...

At 950 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Oleta, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Oleta...                          Cloudy...
Corinne...                        Sobol...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3410 9539 3432 9532 3429 9505 3424 9505
      3424 9515 3405 9516
TIME...MOT...LOC 1450Z 280DEG 37KT 3420 9524

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 7, 10:15 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 AM CDT Tue Jun 7 2022

OKZ049-053-071545-
Choctaw OK-Pushmataha OK-
1015 AM CDT Tue Jun 7 2022

...Strong thunderstorms will impact portions of southeastern
Pushmataha and eastern Choctaw Counties through 1045 AM CDT...

At 1015 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southwest of Cloudy to 9 miles southwest
of Goodland. Movement was east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Hugo Lake State Park...
Raymond Gary State Park...        Oleta...
Cloudy...                         Grant...
Ord...                            Corinne...
Fallon...                         Sobol...
Swink...                          Frogville...
Apple...                          Huskey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9555 3393 9556 3433 9531 3428 9505
      3424 9505 3424 9515 3394 9516 3396 9523
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 1515Z 289DEG 48KT 3427 9530 3388 9565

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:46 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jun 7, 10:51 AM CDTSevere Thunderstorm WarningTSACrawford24 min
Jun 7, 8:35 AM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha3 hr
Jun 7, 8:41 AM CDTSpecial Weather StatementTSAPittsburg34 min
Jun 7, 8:44 AM CDTSpecial Weather StatementTSAPushmataha46 min
Jun 7, 9:41 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha49 min
Jun 7, 9:50 AM CDTSpecial Weather StatementTSAPushmataha25 min
Jun 7, 10:15 AM CDTSpecial Weather StatementTSAChoctaw30 min

Nearby

Flash Flood Warnings in Arkansas, 2022Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.